Alert archive / Missouri / River Flood Warnings in 2007

River Flood Warning 146, NWS Kansas City, MO

August 24, 2007Andrew County, Buchanan County, Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this river flood warning at Aug 24, 2007, 10:12 AM CDT for Andrew County, Buchanan County, Missouri; Doniphan County, Kansas. It took effect at Aug 25, 2007, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 10:12 AM CDT (15:12 UTC)
In effect from
Aug 25, 2007, 1:00 PM CDT
Expired
Aug 25, 2007, 9:41 AM CDT
In force
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at St. Joseph (SJSM7).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 24, 3:55 AM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, Aug 24, 3:55 AM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 AM CDT FRI AUG 24 2007

.DISCUSSION...

HEAVY RAIN EVENT SETTING UP ACROSS MAINLY NORTHERN SECTIONS OF
FORECAST AREA...

FRONTAL BOUNDARY AND SHORTWAVES HAVE BEEN THE FOCUSING MECHANISM FOR
TRAINING CELLS THIS MORNING THAT WILL CONTINUE THROUGH THE DAY
TODAY. THE 06Z NAM SEEMS TO HAVE A BETTER HANDLE ON THE
PRECIPITATION PATTERN THAN THE 00Z RUN HAD.

CURRENT RADAR INDICATING BAND OF HEAVIEST PRECIPITATION SETTING UP
ACROSS A ST JOSEPH TO LANCASTER LINE WITH CELLS CONTINUALLY
DEVELOPING ALONG THE LINE. JUST NORTH OF THE EAX RADAR IS A PIVOT
POINT WHERE AN UPSTREAM SHORTWAVE IS ENHANCING RAINFALL FROM A
COMPLEX THAT DEVELOPED OVER KANSAS LAST NIGHT.

THE PROFILER ANALYSIS SHOWS THAT A LOW LEVEL JET CONTINUES TO SLOWLY
VEER...FURTHER SUPPORTING THE FEEDING OF MOISTURE OVER THE SAME
REGION. MEANWHILE...UPPER JET DYNAMICS FAVORING DECENT UPWARD MOTION
IN THE SAME VICINITY. DECENT THETAE ADVECTION INDICATES COPIOUS
MOISTURE TO CONTINUE MOVING INTO THE REGION. K INDEX VALUES
FORECASTED ABOVE 35 TODAY...ALONG WITH CONTINUED ISENTROPIC LIFT ON
THE 310K SURFACE. MODEL PRECIPITABLE WATER VALUES REMAIN AROUND 2
INCHES UNTIL LATER THIS AFTERNOON.

GIVEN ALL OF THE ABOVE AND WITH GOOD LIFT AND MOISTURE STILL
AVAILABLE UNTIL AROUND 00 UTC THIS EVENING...THEREFORE WILL EXTENT
THE FLASH FLOOD WATCH UNTIL THEN.

MEANWHILE...TEMPERATURES ALSO ON THE CHALLENGING SIDE...CLOUDS AND
COLD POOLS SHOULD KEEP TEMPERATURES ABOUT 10 DEG F OR SO COOLER IN
THE NORTH...AND WARMER TO THE SOUTH. ADOLPHSON

&&

AVIATION...

TIMING OF CONVECTIVE SYSTEM OVER KANSAS BRING TSTM ACTIVITY INTO
KSTJ JUST AFTER 06Z...AND REMAINING TERMINALS CLOSER TO 08Z.
UPSTREAM OBSERVATIONS PRIMARILY VFR...HOWEVER RADAR INTENSITIES
SUGGEST A GOOD DEAL OF MVFR UNDER THE HEAVIEST SHOWERS. MORE SOLID
AREA OF TSTMS OVER CNTRL KANSAS SHOULD REACH THE AREA BEFORE
12Z...WITH MORE EXTENSIVE MVFR CONDITIONS...WITH LOCALIZED IFR
POSSIBLE. MODEL SOUNDINGS AND POST CONVECTIVE SYSTEM OBSERVATIONS
SUGGEST CIGS FALLING TO AOB 2K FT LATE THIS MORNING...WITH CONTINUE
SHOWER AND TSTM ACTIVITY.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 100 AM FRIDAY TO 700 PM FRIDAY FOR
     MOZ001>008-MOZ011>017-MOZ021>023.
KS...FLASH FLOOD WATCH FROM 100 AM FRIDAY TO 700 PM FRIDAY FOR
     KSZ025-KSZ102.
Hazardous weather outlook, Aug 24, 5:50 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CDT FRI AUG 24 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
550 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE TODAY IN NORTHERN MISSOURI AND EXTREME
EASTERN KANSAS. A SLOW MOVING FRONT WILL CAUSE SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAINFALL OVER THE REGION. THUNDERSTORMS
WILL CONTINUE TO RE-DEVELOP UPSTREAM...RESULTING IN RAINFALL AMOUNTS
OF UP TO 3 INCHES OR MORE IN SOME LOCATIONS. IN ADDITION...SOME
THUNDERSTORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN NORTHERN MISSOURI.

ADOLPHSON

In the hours before

Local storm report, Aug 24, 7:43 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      ST. JOSEPH              39.76N 94.82W
08/24/2007                   BUCHANAN           MO   LAW ENFORCEMENT

            FLOODING ACROSS 759 HIGHWAY WITHIN ST. JOSEPH. 4 CARS
            STRANDED DUE TO WATER LEVEL RISING TO HOOD-LEVEL.

&&

SAW
Local storm report, Aug 24, 7:45 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND DMG     BETHANY                 40.27N 94.03W
08/24/2007                   HARRISON           MO   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN WITHIN THE TOWN OF
            BETHANY

&&

SAW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:14 PM CDTAreal Flood AdvisoryEAXAndrew, Holt6 hr
Aug 24, 1:27 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Gentry, Harrison, Holt, Mercer and 5 more6 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAndrew, Nodaway27 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAndrew, Buchanan57 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAtchison, Holt24 hr
Aug 24, 3:04 AM CDTFlash Flood WarningEAXAndrew, Holt6 hr
Aug 24, 4:12 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more4 hr
Aug 24, 9:02 AM CDTAreal Flood WarningEAXAndrew, Atchison, Holt, Nodaway12 hr
Aug 24, 9:53 AM CDTRiver Flood WarningEAXBuchanan67 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXChariton, Macon19 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXLinn, Livingston34 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston66 hr
Aug 24, 10:22 AM CDTAreal Flood WarningEAXAdair, Gentry, Grundy, Harrison, Mercer, Putnam and 3 more12 hr
Aug 24, 4:37 PM CDTTornado WarningEAXBuchanan38 min
Aug 24, 5:21 PM CDTSevere Thunderstorm WarningEAXClay, Platte39 min
Aug 24, 5:22 PM CDTAreal Flood AdvisoryEAXBuchanan3 hr
Aug 24, 5:31 PM CDTAreal Flood AdvisoryEAXDeKalb3 hr

Nearby

River Flood Warnings in Missouri, 2007River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.